Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 15, 2015, 7:12 PM MDT for Beaverhead County, Montana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 7:12 PM MDT (01:12 UTC)
- Expired
- Jun 15, 2015, 7:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beaverhead County, MT
The radar
The Missoula radar (KMSX), 142 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WUUS55 KTFX 160112
SVRTFX
MTC001-160145-
/O.NEW.KTFX.SV.W.0007.150616T0112Z-150616T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
712 PM MDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BEAVERHEAD COUNTY IN SOUTHWESTERN MONTANA...
* UNTIL 745 PM MDT
* AT 712 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
WISDOM...OR 33 MILES NORTH OF SALMON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN BEAVERHEAD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4585 11369 4583 11366 4588 11354 4592 11353
4594 11351 4586 11344 4580 11343 4576 11336
4581 11333 4582 11326 4552 11368 4564 11386
TIME...MOT...LOC 0112Z 225DEG 14KT 4564 11370
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
678
WWUS55 KTFX 160125
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
725 PM MDT MON JUN 15 2015
MTC001-160145-
/O.CON.KTFX.SV.W.0007.000000T0000Z-150616T0145Z/
BEAVERHEAD MT-
725 PM MDT MON JUN 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHWESTERN BEAVERHEAD COUNTY...
AT 725 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
WISDOM...OR 35 MILES NORTH OF SALMON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN BEAVERHEAD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4585 11369 4583 11366 4588 11354 4592 11353
4594 11351 4586 11344 4580 11343 4576 11336
4581 11333 4582 11326 4552 11368 4564 11386
TIME...MOT...LOC 0125Z 225DEG 14KT 4566 11366
HAIL...1.00IN
WIND...60MPH
$$942
WWUS55 KTFX 160142
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
742 PM MDT MON JUN 15 2015
MTC001-160152-
/O.EXP.KTFX.SV.W.0007.000000T0000Z-150616T0145Z/
BEAVERHEAD MT-
742 PM MDT MON JUN 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEAVERHEAD COUNTY
WILL EXPIRE AT 745 PM MDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4585 11369 4583 11366 4588 11354 4592 11353
4594 11351 4586 11344 4580 11343 4576 11336
4581 11333 4582 11326 4552 11368 4564 11386
TIME...MOT...LOC 0139Z 225DEG 14KT 4566 11366
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:12 PM MDT, 2 hours earlier.
Area forecast discussion, Jun 15, 5:12 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 512 PM MDT MON JUN 15 2015 .DISCUSSION... MONDAY THROUGH WEDNESDAY...AN INCREASE IN WEATHER ACTIVITY THROUGH THE NEXT FEW DAYS WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE AFTERNOON HOURS AND PERSIST INTO THE EVENING. HOWEVER MOST OF THE ACTIVITY WILL BE ON THE SOUTHERN BORDER OF THE AREA WITH THE MORE SIGNIFICANT STORMS LIKELY OCCURING IN IDAHO TODAY AND SOUTH CENTRAL MONTANA TOMORROW. AN ISOLATED THREAT OF STRONG WINDS AND HAIL IS POSSIBLE HOWEVER UNLIKELY THROUGH AT LEAST TUESDAY...MAINLY FOR SOUTHWEST MONTANA. OTHERWISE SEASONABLY COOL CONDITIONS WILL SLOWLY WARM THROUGH THE FIRST HALF OF THE WEEK WITH ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLE. SUK WEDNESDAY NIGHT THROUGH MONDAY...FOR WEDNESDAY THROUGH THURSDAY MODELS ARE ON THE SAME PAGE IN HAVING A SOUTHWEST FLOW ALOFT AND WITH THIS PATTERN EXPECT CONTINUED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. MODELS DIFFER WITH A WEATHER SYSTEM THAT WILL BE AFFECTING MONTANA FRIDAY INTO SATURDAY. THE LATEST ECMWF MODEL RUN DEVELOPS A CLOSED UPPER LOW OVER THE EASTERN WASHINGTON/NORTHERN IDAHO AREA WHICH IT MOVES INTO CENTRAL MONTANA SATURDAY MORNING. THE LATEST GFS MODEL RUN IS QUITE A BIT WEAKER WITH THE WEATHER SYSTEM WHILE THE LATEST CANADIAN MODEL RUN TAKES A MIDDLE-OF-THE ROAD SOLUTION WITH REGARD TO THE STRENGTH OF THE WEATHER SYSTEM. THE LATEST ECMWF MODEL RUN IS STRONGER WITH THE WEATHER SYSTEM THAN ITS PREVIOUS RUN WHILE THE GFS IS MORE CONSISTENT WITH ITS PREVIOUS RUN. IN LINE WITH THE ECMWF MODEL RUN BEING STRONGER THAN THE GFS MODEL RUN WITH THE WEATHER SYSTEM THE ECMWF IS WETTER THAN THE GFS. DECIDED TO RIDE WITH THE CURRENT FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY BUT IF THE GFS COMES AROUND TO THE WETTER ECMWF SOLUTION WILL NEED TO RAISE THE CHANCES OF PRECIPITATION. THE LATEST RUNS OF THE GFS AND ECMWF GET IN BETTER AGREEMENT IN DEVELOPING AN UPPER RIDGE OVER THE WESTERN U.S. SUNDAY AND HAVE CHANGED THE FORECAST TO GO MOSTLY DRY. THE LATEST GFS AND ECMWF MODEL RUNS DIVERGE AGAIN TUESDAY WITH THE ECMWF HAVING A WEATHER DISTURBANCE ALOFT MOVE TOWARDS WESTERN MONTANA WITH SCATTERED SHOWERS FOR CENTRAL MONTANA. THE GFS CONTINUES WITH THE UPPER RIDGE AND DRY CONDITIONS. HAVE SPLIT THE DIFFERENCE AND MENTIONED ISOLATED THUNDERSTORMS FOR CENTRAL MONTANA. BLANK && .AVIATION... UPDATED 2310Z. CENTRAL AND SOUTHWEST MONTANA WILL REMAIN UNDERNEATH UNSETTLED FLOW ALOFT THROUGH TUESDAY. AFTERNOON SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING BUT DEVELOP AGAIN TUESDAY AFTERNOON. MOST CONVECTION WILL REMAIN SOUTH OF A KHLN TO KLWT LINE THIS EVENING. TUESDAY AFTERNOON CONVECTION WILL SPREAD FARTHER NORTH. VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... GTF 46 76 51 78 / 10 20 20 20 CTB 42 74 47 68 / 10 10 20 20 HLN 50 80 54 82 / 10 30 20 20 BZN 45 75 48 79 / 20 30 20 20 WEY 39 68 39 72 / 40 40 30 20 DLN 46 74 48 78 / 20 20 20 20 HVR 46 78 50 79 / 10 10 20 20 LWT 47 71 51 76 / 10 30 30 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Special weather statement, Jun 15, 3:36 PM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
336 PM MDT MON JUN 15 2015
MTZ008-152215-
BEAVERHEAD MT-
336 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVERHEAD COUNTY UNTIL
415 PM MDT...
AT 336 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTHEAST OF LEADORE...OR 32 MILES SOUTHWEST OF DILLON...MOVING
NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4477 11313 4479 11316 4508 11324 4511 11279
4478 11285 4475 11313
TIME...MOT...LOC 2136Z 177DEG 19KT 4484 11304Special weather statement, Jun 15, 6:57 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
657 PM MDT MON JUN 15 2015
MTZ008-160145-
BEAVERHEAD MT-
657 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 745 PM MDT...
AT 656 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF GIBBONSVILLE...OR 29 MILES NORTH OF SALMON...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
BEAVERHEAD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4584 11370 4583 11366 4588 11354 4593 11352
4590 11346 4580 11343 4576 11336 4581 11333
4580 11329 4547 11372 4552 11378 4553 11384
4559 11380 4562 11389
TIME...MOT...LOC 0056Z 217DEG 22KT 4559 11377The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:57 PM MDT | Special Weather Statement | TFX | 48 min | |
| Jun 16, 2:40 PM MDT | Special Weather Statement | TFX | Gallatin | 50 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.